Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Jordan gradings on exceptional simple Lie algebras

Author: Alberto Elduque
Journal: Proc. Amer. Math. Soc. 137 (2009), 4007-4017
MSC (2000): Primary 17B25
Published electronically: July 30, 2009
MathSciNet review: 2538561
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Models of all the gradings on the exceptional simple Lie algebras induced by Jordan subgroups of their groups of automorphisms are provided.

References [Enhancements On Off] (What's this?)

  • [Ada96] J. F. Adams, Lectures on exceptional Lie groups, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, 1996. MR 1428422 (98b:22001)
  • [Ale74] A.V. Alekseevskiĭ, Finite commutative Jordan subgroups of complex simple Lie groups, Funkcional. Anal. i Priložen. 8 (1974), no. 4, 1-4. (English translation: Functional Anal. Appl. 8 (1974), no. 4, 277-279.) MR 0379748 (52:653)
  • [Dra05] C. Draper, Models of $ E_8$, communication presented at the International Mediterranean Congress of Mathematics, Almerıa (Spain), 2005.
  • [Dra08] -, Models of the Lie algebra $ F_4$, Linear Algebra Appl. 428 (2008), no. 11-12, 2813-2839. MR 2416591 (2009e:17015)
  • [DM07] C. Draper and C. Martın, Gradings on the Albert algebra and on $ {\mathfrak{f}}\sb 4$, Rev. Mat. Iberoamericana 25 (2009), no. 3, 841-908.
  • [Eld98] A. Elduque, Gradings on octonions, J. Algebra 207 (1998), no. 1, 342-354. MR 1643126 (99g:17055)
  • [Eld08] -, Gradings on symmetric composition algebras, to appear in J. Algebra, arXiv:0809.1922 [math.RA].
  • [Hes82] W.H. Hesselink, Special and pure gradings of Lie algebras, Math. Z. 179 (1982), no. 1, 135-149. MR 643052 (83c:17025)
  • [Jac62] N. Jacobson, Lie algebras, Interscience Publishers, New York-London, 1962. MR 0143793 (26:1345)
  • [Kac90] V.G. Kac, Infinite dimensional Lie algebras, 3rd edition, Cambridge University Press, Cambridge, 1990. MR 1104219 (92k:17038)
  • [KMRT98] M.-A. Knus, A. Merkurjev, M. Rost, and J.-P. Tignol, The book of involutions, American Mathematical Society Colloquium Publications, vol. 44, American Mathematical Society, Providence, RI, 1998. MR 1632779 (2000a:16031)
  • [Kos08] B. Kostant, On some of the mathematics in Garrett Lisi's E(8) Theory of Everything, communication presented at the University of California Lie Theory Workshop, San Diego, CA, February 2008.
  • [KKU81] A.I. Kostrikin, I.A. Kostrikin, and V.A. Ufnarovskii, Orthogonal decompositions of simple Lie algebras, Soviet Math. Dokl. 24 (1981), no. 2, 292-296. MR 0631924 (83c:17013)
  • [KP94] A.I. Kostrikin and P.H. Tiep, Orthogonal decompositions and integral lattices, de Gruyter Expositions in Mathematics, vol. 15, Walter de Gruyter & Co., Berlin, 1994. MR 1308713 (96f:17001)
  • [Oku78] S. Okubo, Pseudo-quaternion and pseudo-octonion algebras, Hadronic J. 1 (1978), no. 4, 1250-1278. MR 510100 (80a:17004)
  • [OV91] A.L. Onishchik and È.B. Vinberg, Lie groups and Lie algebras. III, Encyclopaedia of Mathematical Sciences, vol. 41, Springer-Verlag, Berlin, 1994. A translation of Current problems in mathematics. Fundamental directions. Vol. 41 (Russian), Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1990. MR 1349140 (96d:22001)
  • [Tho76] J.G. Thompson, A conjugacy theorem for $ E\sb{8}$, J. Algebra 38 (1976), no. 2, 525-530. MR 0399193 (53:3044)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17B25

Retrieve articles in all journals with MSC (2000): 17B25

Additional Information

Alberto Elduque
Affiliation: Departamento de Matemáticas e Instituto Universitario de Matemáticas y Aplicaciones, Universidad de Zaragoza, 50009 Zaragoza, Spain

Keywords: Jordan grading, simple, exceptional, Lie algebra, orthogonal decomposition
Received by editor(s): October 15, 2008
Received by editor(s) in revised form: April 5, 2009
Published electronically: July 30, 2009
Additional Notes: The author was supported by the Spanish Ministerio de Educación y Ciencia and FEDER (MTM 2007-67884-C04-02) and by the Diputación General de Aragón (Grupo de Investigación de Álgebra)
Communicated by: Gail R. Letzter
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society